Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 45, NWS Houston/Galveston, TX

March 30, 2012Jackson County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 30, 2012, 11:03 AM CDT for Jackson County, Texas. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 11:03 AM CDT (16:03 UTC)
Expired
Mar 31, 2012, 4:59 AM CDT
In force
18 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

County Jackson County, TX

The radar

The Houston radar (KHGX), 156 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lavaca River near Edna (EDNT2). The gauge peaked at 21.10 ft at Mar 30, 2012, 12:00 PM CDT.

actionminormoderate1015202503/3003/3104/01
Action stage
20 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08164000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS44 KHGX 301603
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
1103 AM CDT FRI MAR 30 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  DAVIDSON CREEK NEAR LYONS AFFECTING BURLESON AND WASHINGTON COUNTIES
  LAVACA RIVER NEAR EDNA AFFECTING JACKSON COUNTY

FOR THE DAVIDSON CREEK, AT LYONS, MINOR FLOODING IS OCCURING AND IS EXPECTED TO 
CONTINUE.  FOR THE LAVACA RIVER, AT EDNA, MINOR FLOODING IS OCCURING AND IS 
EXPECTED TO CONTINUE.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.


STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC051-477-310403-
/O.NEW.KHGX.FL.W.0044.120330T1603Z-120331T0636Z/
/LYNT2.1.ER.120330T1145Z.120330T1500Z.120330T1836Z.NO/
1103 AM CDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DAVIDSON CREEK NEAR LYONS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM FRIDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO 16.5 TO 17 FEET
  MORNING, THEN BEGIN A RAPID FALL.
* AT 17.0 FEET...MODERATE LOWLAND FLOODING BEGINS.

$$

TXC239-310403-
/O.NEW.KHGX.FL.W.0045.120330T1603Z-120331T0959Z/
/EDNT2.1.ER.120330T1515Z.120330T1800Z.120330T2159Z.UU/
1103 AM CDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LAVACA RIVER NEAR EDNA.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1015 AM FRIDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING JUST
  ABOVE FLOOD STAGE DURING THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE OVERNIGHT TONIGHT.
* AT 21.0 FEET...MINOR LOWLAND FLOODING BEGINS WITH FLOW BACKING THROUGH 
  PREIPHERAL CHANNELS ADJACENT TO THE RIVER AND REACHES INTO SLOUGHS AND LOW 
  AREAS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 30, 10:46 AM CDT, 17 minutes earlier.

Area forecast discussion, Mar 30, 10:46 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1046 AM CDT FRI MAR 30 2012

.UPDATE...
SOUTHEAST TEXAS REMAINS ON SUBSIDENT SIDE OF LARGE MCV LOCATED
OFFSHORE SOUTH OF GALVESTON. WITH DRIER AIR IN PLACE ACROSS THE
REGION CONVECTIVE COVERAGE SHOULD BE MUCH LESS THAN YESTERDAY
ALTHOUGH A FEW ISOLATED THUNDERSTORMS COULD BE POSSIBLE ACROSS OUR
NORTHEASTERN COUNTIES LATER TODAY WHERE THE CAP IS SLIGHTLY
WEAKER. CURRENT FORECAST IS IN GOOD SHAPE WITH ONLY MINOR CHANGES
TO THE WIND GRIDS FOR THE UPDATE. 38

&&

.MARINE...
SOUTH TO SOUTHEAST WINDS 10-15 KTS WILL BE THE NORM THE NEXT FEW
DAYS. THOUGH A DIP TO AROUND 10 KN TS POSSIBLE WITH THE S/W UPPER
RIDGING ROLLING ACROSS SETX AND INTO THE NORTHWEST GULF THEN
DEEPENING TROUGHINESS OVER THE ROCKIES WILL PRIME THE SOUTHERLY FLOW
AND THEN STRENGTHEN IT AS THE UPPER LOW MOVES INTO EXT N TX MONDAY
NIGHT.

45

&&

.AVIATION...
MVFR CIGS/VISBY SLOWLY IMPROVING AND EXPECT THEM TO LIFT QUICKLY
AS TEMPERATURES CLIMB INTO THE 79-82 DEGREE RANGE. CAP SHOULD BE
ENOUGH TO LIMIT DEVELOPMENT TODAY. HAVE REMOVED VCSH FROM LBX BUT
HAVE ADDED VCSH FOR UTS FROM 19-23Z WHERE CAP SHOULD BE THE WEAKEST
AND MAY HAVE SOME LIFT AS S/W TRAVERSES THE AREA. MVFR CIGS LOOKING
MORE LIKELY WITH THE NEW 12Z NAM. WILL EVALUATE THE WRF/GFS FOR THE
18Z PACKAGE.

45

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      84  67  87  66  85 /  20  10  20  20  20
HOUSTON (IAH)              84  67  85  66  85 /  20  20  20  20  20
GALVESTON (GLS)            79  71  79  69  80 /  20  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...38
AVIATION/MARINE...45
Hazardous weather outlook, Mar 30, 5:36 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
536 AM CDT FRI MAR 30 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-311045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
536 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DAYTIME HEATING COUPLED WITH A WEAK UPPER LEVEL DISTURBANCE COULD
TRIGGER A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALTHOUGH
THE PROBABILITY OF OCCURRENCE WILL BE LOW...ANY STORMS THAT
DEVELOP COULD BE STRONG TO POSSIBLY SEVERE. IF STRONG STORMS DO
DEVELOP THIS AFTERNOON...THE PRIMARY SEVERE WEATHER HAZARD WILL
STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL CROSS SOUTHEAST TEXAS ON TUESDAY. THE FRONT WILL
TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION. THERE
AGAIN APPEARS TO BE ENOUGH INSTABILITY PRESENT TO PRODUCE A FEW
STRONG TO SEVERE STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR SOME
POTENTIALLY STRONG STORMS THIS AFTERNOON.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:03 AM CDTRiver Flood WarningHGXBurleson, Washington15 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.